Alert archive / Montana / Red Flag Warnings in 2020
Red Flag Warning 15, NWS Great Falls, MT
NWS Great Falls, MT issued this red flag warning at Sep 23, 2020, 2:37 PM MDT for 17 counties in Montana. It took effect at Sep 24, 2020, 6:23 AM MDT. It was in force for 15 hr. 28 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Sep 23, 2020, 2:37 PM MDT (20:37 UTC)
- In effect from
- Sep 24, 2020, 6:23 AM MDT
- Expired
- Sep 24, 2020, 9:00 PM MDT
- In force
- 15 hr
- Issued by
- NWS Great Falls, MT
Counties Blaine County, MT, Broadwater County, MT, Cascade County, MT, Chouteau County, MT, Fergus County, MT, Gallatin County, MT, Glacier County, MT, Hill County, MT, Jefferson County, MT, Judith Basin County, MT, Lewis and Clark County, MT, Liberty County, MT, Meagher County, MT, Phillips County, MT, Pondera County, MT, Teton County, MT, Toole County, MT
The radar
The Great Falls radar (KTFX), 33 km from the middle of the area, began a volume at 20:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 24, 8:44 AM MDT | NON-TSTM WND GST 63 | 6 Nnw Sunburst, MT | MESONET STATION MTSWT SWEETGRASS (MT DOT). |
| Sep 24, 10:45 AM MDT | NON-TSTM WND GST 55 | 3 Sw Cut Bank, MT | ASOS STATION KCTB CUT BANK AIRPORT. |
| Sep 24, 11:15 AM MDT | NON-TSTM WND GST 51 | 20 N Rudyard, MT | MESONET STATION EW1937 GOLDSTONE. |
| Sep 24, 11:20 AM MDT | NON-TSTM WND GST 52 | 2 E Inverness, MT | MESONET STATION MTINV INVERNESS (MT DOT). |
| Sep 24, 11:41 AM MDT | NON-TSTM WND GST 56 | 3 Sw Cut Bank, MT | ASOS STATION KCTB CUT BANK AIRPORT. |
| Sep 24, 12:30 PM MDT | NON-TSTM WND GST 60 | 3 Sw Cut Bank, MT | |
| Sep 24, 12:45 PM MDT | NON-TSTM WND GST 67 | 3 Sw Cut Bank, MT | ASOS STATION KCTB CUT BANK AIRPORT. |
| Sep 24, 1:03 PM MDT | NON-TSTM WND GST 50 | 3 Wnw Townsend, MT | MESONET STATION GINM8 GINGER RAWS. |
| Sep 24, 1:08 PM MDT | NON-TSTM WND GST 69 | 3 Sw Cut Bank, MT | ASOS STATION KCTB CUT BANK AIRPORT. |
| Sep 24, 1:30 PM MDT | HIGH SUST WINDS 49 | 3 Sw Cut Bank, MT | THE CUT BANK AIRPORT ASOS OBSERVED AN AVERAGE SUSTAINED WIND OF 49 MPH FROM 12:30 PM TO 1:30 PM MDT. |
| Sep 24, 2:58 PM MDT | NON-TSTM WND GST 59 | 7 Ene Denton, MT | |
| Sep 24, 3:01 PM MDT | NON-TSTM WND GST 53 | 14 Nnw Joplin, MT | MESONET STATION DW4821 CHESTER. |
| Sep 24, 3:10 PM MDT | NON-TSTM WND GST 56 | Kevin, MT | MESONET STATION DW0975 KEVIN. |
| Sep 24, 3:15 PM MDT | NON-TSTM WND GST 62 | 5 N Ledger, MT | MESONET STATION MTM73 LEDGER N MDA. |
| Sep 24, 3:21 PM MDT | NON-TSTM WND GST 61 | 6 Nnw Sunburst, MT | MESONET STATION MTSWT SWEETGRASS (MT DOT). |
| Sep 24, 3:22 PM MDT | NON-TSTM WND GST 57 | 2 Nw Pendroy, MT | MESONET STATION MTPND PENDROY (MT DOT). |
| Sep 24, 3:30 PM MDT | NON-TSTM WND GST 56 | Sunburst, MT | MESONET STATION MTSUN SUNBURST (MT DOT). |
| Sep 24, 3:43 PM MDT | NON-TSTM WND GST 51 | 4 W Havre, MT | ASOS STATION KHVR HAVRE AP ASOS. |
| Sep 24, 4:23 PM MDT | NON-TSTM WND GST 66 | 2 Nw Pendroy, MT | MESONET STATION MTPND PENDROY (MT DOT). |
| Sep 24, 4:30 PM MDT | NON-TSTM WND GST 52 | 5 N Ledger, MT | MESONET STATION MTM73 LEDGER N MDA. |
| Sep 24, 4:37 PM MDT | NON-TSTM WND GST 51 | 6 Nne Forestgrove, MT | AWOS STATION K1NM NOVEMBER. |
| Sep 24, 4:38 PM MDT | NON-TSTM WND GST 68 | 2 Se Browning, MT | MESONET STATION MTBWG BROWNING (MT DOT). |
| Sep 24, 4:45 PM MDT | NON-TSTM WND GST 51 | Bynum, MT | MESONET STATION PRKMT BYNUM (MCSCN). |
| Sep 24, 4:54 PM MDT | NON-TSTM WND GST 70 | 2 Se Browning, MT | |
| Sep 24, 5:17 PM MDT | NON-TSTM WND GST 68 | 2 Nw Pendroy, MT | |
| Sep 24, 5:20 PM MDT | NON-TSTM WND GST 60 | 1 Nne Choteau, MT | MESONET STATION KCII CHOTEAU (GTFWFO). |
| Sep 24, 5:30 PM MDT | NON-TSTM WND GST 59 | 5 Ese Pendroy, MT | MESONET STATION RICMT 4.9 E PENDROY (MCSCN). |
| Sep 24, 5:50 PM MDT | NON-TSTM WND GST 58 | 1 Nne Choteau, MT | MESONET STATION KCII CHOTEAU (GTFWFO). |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Great_falls, MT (KTFX), launched 12:00Z, 8.6 hours before the alert went out and 30 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1904 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 36 m²/s²
- 0-3 km storm-relative helicity
- 64 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
177 WWUS85 KTFX 232037 RFWTFX URGENT - FIRE WEATHER MESSAGE National Weather Service Great Falls MT 237 PM MDT Wed Sep 23 2020 MTZ116-232145- /O.CAN.KTFX.FW.A.0012.200924T1800Z-200925T0300Z/ Lincoln Ranger District of the Helena National Forest- 237 PM MDT Wed Sep 23 2020 ...FIRE WEATHER WATCH IS CANCELLED FOR STRONG GUSTY WINDS FOR FIRE WEATHER ZONE 116... The National Weather Service in Great Falls has cancelled the Fire Weather Watch. Strong winds are still expected across the area tomorrow, but humidity will generally remain above 30% through the afternoon. $$ MTZ112>115-117-118-241200- /O.UPG.KTFX.FW.A.0012.200924T1800Z-200925T0300Z/ /O.NEW.KTFX.FW.W.0015.200924T1800Z-200925T0300Z/ Eastern Glacier/Toole/Central/Eastern Pondera/Liberty- Hill and Blaine Counties- Lewis and Clark National Forest Rocky Mountain District- Rocky Mountain Front-Chouteau and Fergus Counties- Central and Eastern Lewis and Clark National Forest Areas- Helena and Townsend Ranger Districts of the Helena National Forest- 237 PM MDT Wed Sep 23 2020 ...RED FLAG WARNING IN EFFECT FROM NOON TO 9 PM MDT THURSDAY FOR STRONG GUSTY WINDS FOR FIRE WEATHER ZONES 112, 113, 114, 115, 117, AND 118... The National Weather Service in Great Falls has issued a Red Flag Warning for strong gusty winds, which is in effect from noon to 9 PM MDT Thursday. The Fire Weather Watch is no longer in effect. * AFFECTED AREA...Eastern Glacier/Toole/Central/Eastern Pondera/Liberty, Hill and Blaine Counties, Lewis and Clark National Forest Rocky Mountain District-Rocky Mountain Front, Chouteau and Fergus Counties, Central and Eastern Lewis and Clark National Forest Areas and Helena and Townsend Ranger Districts of the Helena National Forest. * WINDS...West 25 to 35 mph with gusts up to 50 mph. Even higher gusts are possible directly adjacent to the Rocky Mountain Front. * HUMIDITY: 20-30 percent. * IMPACTS...Strong west winds will develop across the area on Thursday as a Pacific cold front moves through the region. Lowest humidity on Thursday will occur across lower elevation grassland areas where vegetation is driest and could contribute to rapid spread if a fire develops. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. Please advise the appropriate officials or fire crews in these areas of this Red Flag Warning. && $$ http://www.weather.gov/greatfalls
5 follow-up statements
768 WWUS85 KTFX 240012 RFWTFX URGENT - FIRE WEATHER MESSAGE National Weather Service Great Falls MT 612 PM MDT Wed Sep 23 2020 MTZ112>115-117-118-241200- /O.CON.KTFX.FW.W.0015.200924T1800Z-200925T0300Z/ Eastern Glacier/Toole/Central/Eastern Pondera/Liberty- Hill and Blaine Counties- Lewis and Clark National Forest Rocky Mountain District- Rocky Mountain Front-Chouteau and Fergus Counties- Central and Eastern Lewis and Clark National Forest Areas- Helena and Townsend Ranger Districts of the Helena National Forest- 612 PM MDT Wed Sep 23 2020 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 9 PM MDT THURSDAY FOR GUSTY WINDS FOR FIRE WEATHER ZONES 112, 113, 114, 115, 117, AND 118... * AFFECTED AREA...Eastern Glacier/Toole/Central/Eastern Pondera/Liberty, Hill and Blaine Counties, Lewis and Clark National Forest Rocky Mountain District-Rocky Mountain Front, Chouteau and Fergus Counties, Central and Eastern Lewis and Clark National Forest Areas and Helena and Townsend Ranger Districts of the Helena National Forest. * WINDS...West 25 to 35 mph with gusts up to 50 mph. Even higher gusts are possible directly adjacent to the Rocky Mountain Front. * HUMIDITY: 20-30 percent. * IMPACTS...Strong west winds will develop across the area on Thursday as a Pacific cold front moves through the region. Lowest humidity on Thursday will occur across lower elevation grassland areas where vegetation is driest and could contribute to rapid spread if a fire develops. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. Please advise the appropriate officials or fire crews in these areas of this Red Flag Warning. && $$ http://www.weather.gov/greatfalls
196 WWUS85 KTFX 240940 RFWTFX URGENT - FIRE WEATHER MESSAGE National Weather Service Great Falls MT 340 AM MDT Thu Sep 24 2020 MTZ112>115-117-118-250300- /O.EXT.KTFX.FW.W.0015.200924T1500Z-200925T0300Z/ Eastern Glacier/Toole/Central/Eastern Pondera/Liberty- Hill and Blaine Counties- Lewis and Clark National Forest Rocky Mountain District- Rocky Mountain Front-Chouteau and Fergus Counties- Central and Eastern Lewis and Clark National Forest Areas- Helena and Townsend Ranger Districts of the Helena National Forest- 340 AM MDT Thu Sep 24 2020 ...RED FLAG WARNING NOW IN EFFECT FROM 9 AM THIS MORNING TO 9 PM MDT THIS EVENING FOR STRONG GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 112, 113, 114, 115, 117, AND 118... * AFFECTED AREA...Eastern Glacier/Toole/Central/Eastern Pondera/Liberty, Hill and Blaine Counties, Lewis and Clark National Forest Rocky Mountain District-Rocky Mountain Front, Chouteau and Fergus Counties, Central and Eastern Lewis and Clark National Forest Areas and Helena and Townsend Ranger Districts of the Helena National Forest. * WINDS...West 35 to 45 mph with gusts mostly up to 65 mph. Gusts could reach 80 mph at times directly adjacent to the Rocky Mountain Front. * HUMIDITY: 20 to 30 percent. * IMPACTS...Strong west winds will spread east across the area this morning into early this afternoon behind a Pacific cold front. The lowest humidity will occur across lower elevation grassland areas where vegetation is driest and could contribute to rapid spread if a fire develops. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. Please advise the appropriate officials or fire crews in these areas of this Red Flag Warning. && $$ http://www.weather.gov/greatfalls
241 WWUS85 KTFX 241223 RFWTFX URGENT - FIRE WEATHER MESSAGE National Weather Service Great Falls MT 623 AM MDT Thu Sep 24 2020 MTZ112-114-250300- /O.EXT.KTFX.FW.W.0015.200924T1223Z-200925T0300Z/ Eastern Glacier/Toole/Central/Eastern Pondera/Liberty- Lewis and Clark National Forest Rocky Mountain District- Rocky Mountain Front- 623 AM MDT Thu Sep 24 2020 ...RED FLAG WARNING NOW IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR STRONG GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 112 AND 114... * AFFECTED AREA...Eastern Glacier/Toole/Central/Eastern Pondera/Liberty and Lewis and Clark National Forest Rocky Mountain District-Rocky Mountain Front. * WINDS...West 35 to 45 mph with gusts mostly up to 65 mph. Gusts could reach 80 mph at times directly adjacent to the Rocky Mountain Front. * HUMIDITY: 20 to 30 percent. * IMPACTS...Strong west winds will spread east across the area this morning into early this afternoon behind a Pacific cold front. The lowest humidity will occur across lower elevation grassland areas where vegetation is driest and could contribute to rapid spread if a fire develops. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. Please advise the appropriate officials or fire crews in these areas of this Red Flag Warning. && Moldan $$ MTZ113-115-117-118-250300- /O.CON.KTFX.FW.W.0015.200924T1500Z-200925T0300Z/ Hill and Blaine Counties-Chouteau and Fergus Counties- Central and Eastern Lewis and Clark National Forest Areas- Helena and Townsend Ranger Districts of the Helena National Forest- 623 AM MDT Thu Sep 24 2020 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 113, 115, 117, AND 118... * AFFECTED AREA...Hill and Blaine Counties, Chouteau and Fergus Counties, Central and Eastern Lewis and Clark National Forest Areas and Helena and Townsend Ranger Districts of the Helena National Forest. * WINDS...West 35 to 45 mph with gusts up to 65 mph. * HUMIDITY: 20 to 30 percent. * IMPACTS...Strong west winds will spread east across the area this morning into early this afternoon behind a Pacific cold front. The lowest humidity will occur across lower elevation grassland areas where vegetation is driest and could contribute to rapid spread if a fire develops. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. Please advise the appropriate officials or fire crews in these areas of this Red Flag Warning. && Moldan $$ http://www.weather.gov/greatfalls
992 WWUS85 KTFX 241941 RFWTFX URGENT - FIRE WEATHER MESSAGE National Weather Service Great Falls MT 141 PM MDT Thu Sep 24 2020 MTZ113-115-117-118-250300- /O.CON.KTFX.FW.W.0015.000000T0000Z-200925T0300Z/ Hill and Blaine Counties-Chouteau and Fergus Counties- Central and Eastern Lewis and Clark National Forest Areas- Helena and Townsend Ranger Districts of the Helena National Forest- 141 PM MDT Thu Sep 24 2020 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 113, 115, 117, AND 118... * AFFECTED AREA...Hill and Blaine Counties, Chouteau and Fergus Counties, Central and Eastern Lewis and Clark National Forest Areas and Helena and Townsend Ranger Districts of the Helena National Forest. * WINDS...West 30 to 40 mph with gusts up to 60 mph. * HUMIDITY: 20 to 30 percent. * IMPACTS...Strong west winds will continue into early this afternoon behind a Pacific cold front. The lowest humidity will occur across lower elevation grassland areas where vegetation is driest and could contribute to rapid spread if a fire develops. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. Please advise the appropriate officials or fire crews in these areas of this Red Flag Warning. && Moldan $$ MTZ112-114-250300- /O.CON.KTFX.FW.W.0015.000000T0000Z-200925T0300Z/ Eastern Glacier/Toole/Central/Eastern Pondera/Liberty- Lewis and Clark National Forest Rocky Mountain District- Rocky Mountain Front- 141 PM MDT Thu Sep 24 2020 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 112 AND 114... * AFFECTED AREA...Eastern Glacier/Toole/Central/Eastern Pondera/Liberty and Lewis and Clark National Forest Rocky Mountain District-Rocky Mountain Front. * WINDS...West 35 to 45 mph with gusts up to 70 mph. * HUMIDITY: 20 to 30 percent. * IMPACTS...Strong west winds will continue into early this afternoon behind a Pacific cold front. The lowest humidity will occur across lower elevation grassland areas where vegetation is driest and could contribute to rapid spread if a fire develops. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. Please advise the appropriate officials or fire crews in these areas of this Red Flag Warning. && Moldan $$ http://www.weather.gov/greatfalls
933 WWUS85 KTFX 250238 RFWTFX URGENT - FIRE WEATHER MESSAGE National Weather Service Great Falls MT 838 PM MDT Thu Sep 24 2020 MTZ113-115-117-118-250345- /O.EXP.KTFX.FW.W.0015.000000T0000Z-200925T0300Z/ Hill and Blaine Counties-Chouteau and Fergus Counties- Central and Eastern Lewis and Clark National Forest Areas- Helena and Townsend Ranger Districts of the Helena National Forest- 838 PM MDT Thu Sep 24 2020 ...RED FLAG WARNING WILL EXPIRE AT 9 PM MDT FOR FIRE WEATHER ZONES 113, 115, 117, AND 118... Strong winds have decreased and relative humidity has recovered above 30 percent for most areas. $$ MTZ112-114-250345- /O.EXP.KTFX.FW.W.0015.000000T0000Z-200925T0300Z/ Eastern Glacier/Toole/Central/Eastern Pondera/Liberty- Lewis and Clark National Forest Rocky Mountain District- Rocky Mountain Front- 838 PM MDT Thu Sep 24 2020 ...RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING FOR FIRE WEATHER ZONES 112 AND 114... Strong winds have decreased and relative humidity has recovered above 30 percent for most areas. $$ http://www.weather.gov/greatfalls
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this red flag warning went out at Sep 23, 11:25 AM MDT, 3 hours 12 minutes earlier.
Area forecast discussion, Sep 23, 11:25 AM MDT, 3 hours 12 minutes before
Area Forecast Discussion National Weather Service Great Falls MT 1125 AM MDT Wed Sep 23 2020 .SYNOPSIS... Dry, warm, and breezy conditions prevail today as weak high pressure aloft moves through the region. An approaching weather system will bring rain to the western mountains late tonight through Thursday with strong and gusty winds expected across much of north central Montana. Cooler and unsettled conditions can then be expected into the weekend. && .Morning Update... Forecast has been published, with only change being to increase cloud cover to account for mid- to upper level clouds moving across the region. Otherwise the remainder of the forecast for today is still on track, with increasing winds across the region, especially along the Rocky Mountain Front. Primary focus and concern with the afternoon forecast will be the threat for high winds and critical fire weather conditions on Thursday as a Pacific cold front moves eastward across the Northern Rockies. - Moldan && .AVIATION... 1125 AM MDT Wed Sep 23 2020 (23/18Z TAF Period) VFR conditions are expected throughout the 2318/2418 TAF period beneath mid- to upper level cloudiness; however, mountains along the Continental Divide will become increasingly obscured late this evening and into Thursday morning. Precipitation will begin to increase in coverage along the Continental Divide late this evening and persist into the day on Thursday ahead of an approaching Pacific cold front. Winds will also be on the increase throughout the entire TAF period, especially after 06z Thursday over Central and North Central Montana where winds gusts of 35-55kts are possible (most notably from the mid-morning to mid-afternoon hours on Thursday). Low level wind shear is possible across the entire region from late this evening through Thursday morning, especially along the Continental Divide and in the valleys of Southwest Montana. In addition to low level wind shear, mountain wave turbulence is also possible, especially immediately east of the Rocky Mountain Front over Central and North Central Montana. - Moldan Refer to weather.gov/zlc for more detailed regional aviation weather and hazard information. NOTE: Amendments not scheduled for Ennis (KEKS) due to ongoing runway closure. && .FIRE WEATHER... Weather disturbance aloft and an associated surface cold front sweep through the forecast area on Thursday. Strong westerly winds behind the front will combine with minimum RH values of 20-30 percent to create significant fire weather concerns across the grasslands Thursday afternoon and evening. A Fire Weather Watch remains in effect for this period. && .PREV DISCUSSION... /ISSUED 540 AM MDT Wed Sep 23 2020/ Weak shortwave ridging aloft will build over the forecast area today. This will bring warm, dry, and breezy conditions along with variable mid and high level clouds at times. By late tonight, an approaching weather system will bring increasingly strong mid to high level winds through northern Montana. Downslope pressure gradients will also strengthen as a strong surface low pressure system develops in central Alberta overnight. Finally, a strong surface cold front will sweep through north central Montana Thursday morning with winds becoming westerly and increasing in its wake. Consequently, I have issued a High Wind Watch for Thursday morning through evening in northwestern portions of central Montana. Precipitation develops over the mountains of Glacier National Park early Thursday morning then spreads southward along the crest of the Continental Divide. However, the strong downslope winds along the east slopes of the Rockies will limit precipitation to the RMF and immediate adjacent plains. Additionally, the combination of strong winds with minimum afternoon humidity ranging from 20 to 30 percent has prompted issuance of a Fire Weather Watch for all of Great Falls Fire Weather zones. Please see the Fire Weather section (below) for more detailed information. Broad cyclonic flow aloft will remain over western Canada and northwestern USA for Friday and Saturday. This will keep temperatures near or below seasonal averages with breezy and unsettled conditions. mpj Unsettled northwest flow aloft develops for Sunday and Monday as the aforementioned weather system moves east of Montana. Temperatures rebound slightly but isolated to scattered showers remain possible during this time frame, especially over the mountains. Medium range diagnostic models and ensembles are in very good agreement for Tuesday and Wednesday of next week. A highly amplified upper level pattern is expected to build with a ridge along the West Coast and a deep upper level trough over the eastern US. This will place Montana beneath northwest to northerly flow aloft as the ridge slowly edges inland. This should bring mostly clear to partly cloud skies with temperatures warming above seasonal averages. No precipitation is anticipated during this period and winds should be generally light to breezy. && .PRELIMINARY POINT TEMPS/POPS... GTF 77 54 68 46 / 0 10 0 0 CTB 72 50 63 42 / 10 10 20 10 HLN 77 51 68 42 / 0 10 30 10 BZN 78 45 73 41 / 0 0 20 30 WYS 70 33 66 32 / 0 0 20 30 DLN 75 48 69 41 / 0 0 10 10 HVR 76 54 72 44 / 0 10 0 0 LWT 76 52 72 43 / 0 0 10 10 && .TFX WATCHES/WARNINGS/ADVISORIES... Fire Weather Watch from Thursday afternoon through Thursday evening Central and Eastern Lewis and Clark National Forest Areas...Chouteau and Fergus Counties...Eastern Glacier/Toole/Central/Eastern Pondera/Liberty...Helena and Townsend Ranger Districts of the Helena National Forest...Hill and Blaine Counties...Lewis and Clark National Forest Rocky Mountain District-Rocky Mountain Front...Lincoln Ranger District of the Helena National Forest. High Wind Watch from Thursday morning through Thursday evening Eastern Glacier...Eastern Pondera...Eastern Teton...Liberty... Northern Rocky Mountain Front...Southern Rocky Mountain Front... Toole. Fire Weather Watch from Thursday afternoon through Thursday evening Gallatin National Forest. && http://www.weather.gov/greatfalls
The office that day
Everything else NWS Great Falls, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 23, 3:01 AM MDT | High Wind Watch | TFX | 11 hr | |
| Sep 23, 1:56 PM MDT | High Wind Watch | TFX | 14 hr | |
| Sep 23, 1:56 PM MDT | High Wind Warning | TFX | 31 hr |
Nearby
Red Flag Warnings in Montana, 2020Every red flag warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.